The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.

 

 


Relapse of hyper
Last Post 06 Aug 2018 11:45 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
VickiUser is Offline New Member New Member Posts:
--
02 Aug 2018 07:15 PM
    Hi, This is my first time on this site so I am just starting to go through all of this information. I had my third relapse about 6-7 weeks ago. I went into A fib and had to be hospitalized to get it under control. I have very high anxiety still. I have been to two doctors and they both think I should have RAI this time because I am getting older (61years old) and the damage it could possibly cause my heart if it happens again. At this time I am taking methimizole, metoprolol, Eliquis and Xanax when needed. I also supplement with Vitamins D3, Magnesium and B-12.
    Any thoughts on this?
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:2647
    --
    06 Aug 2018 11:45 PM
    Hi,
    If you do decide to have RAI, you'd first want your levels to be optimal and you'd want to add stress reduction techniques to prevent sudden rises in your levels. RAI is also one of the most common causes of thyroid storm because this procedures causes a rapid rise in thyroid hormone levels from dying thyroid cells. This can occur for up to several weeks. treatment for hypothyroidism after RAI is tricky because there's also a dramatic rise in TSH receptor antibodies and they falsely lower the TSH result. Being undermedicated and kept hypothyroid can also cause heart problems, especially if FT3 falls too low.
    It's ultimately your decision but study your options carefully. If you can determine the reasons for a relapse and often it's because people are taken off meds too soon, this would help. Meds safely lower your thyroid hormone levels but they're needed until remission is confirmed by lowering the MMI dose to 1.25 mg and with blood tests for TSI.
    best, elaine
    You are not authorized to post a reply.




    ELAINE-MOORE.COM
    Elaine Moore Graves' Disease and Autoimmune Disease Education 

    Copyrighted by Elaine Moore © 2008-2018 All Rights Reserved. All writing and images copyrighted. Last updated: June 30, 2018
    Copyright Notices and Disclaimer